Asthma Home > Qvar Overdose

When a person takes too much Qvar, overdose effects will depend on how much Qvar was taken and whether it was taken with other drugs or alcohol. Extremely large doses of Qvar did not result in loss of life in animal studies. While a short-term Qvar overdose is not likely to be dangerous, taking large doses of the drug long-term may cause serious complications.

Qvar Overdose: An Overview

Qvar® (beclomethasone inhaler) is a prescription medication used to prevent asthma attacks. It is part of a group of medications known as inhaled corticosteroids.
 
The effects of a Qvar overdose will vary depending on a number of factors, including how much Qvar was taken and whether it was taken with any other medicines, alcohol, or street drugs.
 
If you happen to overdose on Qvar, seek medical attention immediately.
 

Qvar Overdose: What Does the Research Say?

It is not known exactly what to expect from a Qvar overdose. In animal studies, extremely large Qvar doses did not cause any deaths. While it appears that a short-term overdose of Qvar is not likely to be dangerous, taking large doses of Qvar long-term may cause serious problems.
 

Treatment for a Qvar Overdose

Given that there have been so few cases of people taking too much Qvar, the best treatment for a Qvar overdose is also not known. Many people who overdose on Qvar will not require any treatment. If long-term overdose has occurred, treatment may be necessary. This treatment may include supportive care, which consists of treating the symptoms that occur as a result of the overdose.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.